Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 358, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 2, 2012, 12:01 PM CDT for Gulf County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2012, 12:01 PM CDT (17:01 UTC)
- Expired
- Aug 2, 2012, 12:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Gulf County, FL
The radar
The Tallahassee radar (KTLH), 103 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 12:14 PM CDT | TSTM WND DMG | 4 N White City, FL | A COUPLE OF TREES REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2627 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
160
WUUS52 KTAE 021701
SVRTAE
FLC045-021745-
/O.NEW.KTAE.SV.W.0358.120802T1701Z-120802T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1201 PM CDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GULF COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 1245 PM CDT/145 PM EDT/
* AT 1157 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF PORT ST. JOE...
OR NEAR HOWARD CREEK...AND MOVING WEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DALKEITH...WHITE CITY...MILLTOWN...HIGHLAND VIEW...SAINT JOE BEACH
AND OVERSTREET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2980 8531 2987 8536 2988 8538 2989 8537
2992 8539 3008 8538 2996 8502 2991 8505
2983 8503 2982 8502 2978 8504 2979 8506
2977 8507
TIME...MOT...LOC 1701Z 101DEG 10KT 2990 8515
$$
38-GODSEY1 follow-up statement
802
WWUS52 KTAE 021719
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1219 PM CDT THU AUG 2 2012
FLC045-021745-
/O.CON.KTAE.SV.W.0358.000000T0000Z-120802T1745Z/
GULF FL-
1219 PM CDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM
CDT/145 PM EDT/ FOR GULF COUNTY...
AT 1217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITE CITY...MOVING
WEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
ST. JOE...MILLTOWN...HIGHLAND VIEW...SAINT JOE BEACH AND OVERSTREET
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS WITH TREES
ALREADY REPORTED DOWN IN GULF COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 2980 8531 2987 8536 2988 8538 2989 8537
2992 8539 3008 8538 2996 8502 2991 8505
2983 8503 2982 8502 2978 8504 2979 8506
2977 8507
TIME...MOT...LOC 1719Z 101DEG 10KT 2991 8523
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:18 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 2, 10:18 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1118 AM EDT Thu Aug 2 2012 .NEAR TERM...[Today}. This is a challenging forecast today. Surface data from around 13 UTC shows a weak surface boundary stretching from near Auburn Alabama eastward through Macon and over near Savannah. This boundary - what really amounts to a confluence zone across Middle Georgia - will likely drop slowly southward today nearing our northern zones by late afternoon. This feature will likely serve as a focus for convection. Convection in the Florida Big Bend and Panhandle is relatively well established, with the Big Bend sea breeze boundary likely to be aided with its inland push by convectively driven outflow from Apalachee Bay. Low level flow is relatively light and variable, though does have a notable easterly component in the 875 to 700 mb layer which could enhance convergence in the Florida Big Bend and later into South Central Georgia should the East Coast Sea Breeze make an appearance. From an instability standpoint, moderate instability is expected this afternoon with SBCAPES in the 2500 to 3000 J/KG range. Given the existent mesoscale features and moderate instability this afternoon, will reorient the afternoon pops to favor enhanced rain chances from near Panama City northeastward to Albany and areas to the east. Lower rain chances are expected up in Southeast Alabama where it looks like a significant triggering mechanism will be lacking. With much of South Georgia/Alabama cloud free this morning (as opposed to Florida), increased max temps a couple of degrees for those areas. && .SHORT TERM... [Tonight through Saturday] Scattered convection may linger into the early evening hours tonight before diminishing. Little change to the previous forecast was made for the remainder of the period. A gradual return to more sea-breeze driven convection is expected through Saturday with a PoP distribution that reflects that thinking. Seasonably warm temperatures are expected. && .LONG TERM... [Sunday through Wednesday] By Sunday the Atlantic Ridge strengthens over the region. A trof associated with a Low moving east through the Great Lakes will be making its way into the Miss. river valley. By Monday and Tuesday PoP chances elevate to between 40 and 50 percent due to added moisture from the tropics and the arrival of the trof into our CWA. Temperatures can be expected to reach the mid 90s in most areas and dip into the low to mid 70s each night. Current GFS and Euro runs keep Tropical Depression Five well to the south of our area through the period. Both models bring what would be Ernesto into the Yucatan Peninsula on Thursday on a westerly track. At this time it appears that the quick exit of the eastern seaboard trof on Tuesday and subsequent rebuilding of the ridge over the southeast will keep this system on its current westerly track. && .AVIATION... [Through 12Z Friday] VLIFR conditions at the start of the period at several terminals should lift by 13-14Z. After that, VFR conditions are expected for the rest of today. Afternoon thunderstorms are possible so pilots should expect to encounter some CBs capable of producing heavy rain and gusty winds. Once convection begins to develop, some TAFs may need to be amended to include tempo groups for convection. Looking ahead to tonight, another round of MVFR or lower conditions will be possible. For now, the forecast shows MVFR. && .MARINE... High pressure will build to the south of the marine area into the weekend. This will result in generally low winds and seas throughout much of the forecast period. This high pressure is predicted to move over the water late in the weekend resulting in a period of light and variable winds persisting into next week. && .FIRE WEATHER... Relative humidity levels are expected to remain above critical thresholds for the next week, so red flag conditions are not expected. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Godsey SHORT TERM...DVD LONG TERM...Walsh/Camp AVIATION...Walsh/Camp MARINE...DVD FIRE WEATHER...Walsh/Camp
Hazardous weather outlook, Aug 2, 1:05 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 205 AM EDT THU AUG 2 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-031100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 205 AM EDT THU AUG 2 2012 /105 AM CDT THU AUG 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED. A FEW STORMS COULD BE ON THE STRONG SIDE WITH AN ISOLATED SEVERE STORM POSSIBLE. THE MAIN THREATS WITH ANY STORMS ARE EXPECTED TO BE GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MID-WEEK NEXT WEEK. THE THREAT FOR ORGANIZED SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SPOTTERS ARE URGED TO KEEP UP WITH CURRENT WEATHER CONDITIONS AND ACTIVATE AS NECESSARY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD
In the hours before
Special weather statement, Aug 2, 11:55 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1255 PM EDT THU AUG 2 2012
FLZ014-015-114-115-021800-
INLAND GULF FL-COASTAL GULF FL-COASTAL FRANKLIN FL-INLAND FRANKLIN
FL-
1155 AM CDT THU AUG 2 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN AND GULF
COUNTIES IN THE FLORIDA PANHANDLE...
* UNTIL 100 PM CDT/200 PM EDT/
AT 1152 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 12 MILES NORTHEAST OF PORT ST. JOE...OR NEAR HOWARD
CREEK...MOVING WEST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2965 8534 2972 8540 2975 8540 2975 8539
2969 8535 2970 8532 2981 8531 2988 8536
3007 8530 2998 8502 2971 8504 2969 8517
2969 8509 2967 8521 2967 8533
TIME...MOT...LOC 1654Z 095DEG 10KT 2989 8513
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:17 AM CDT | Dense Fog Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more | 3 hr |
| Aug 2, 11:55 AM CDT | Special Weather Statement | TAE | Gulf | 65 min |
| Aug 2, 12:23 PM CDT | Special Marine Warning | TAE | 52 min | |
| Aug 2, 12:43 PM CDT | Severe Thunderstorm Warning | TAE | Gulf | 31 min |
| Aug 2, 2:58 PM CDT | Special Weather Statement | TAE | Walton | 62 min |
| Aug 2, 3:06 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 39 min |
| Aug 2, 3:30 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.